Alert archive / Oklahoma / High Wind Warnings in 2022
High Wind Warning 6, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Apr 22, 2022, 2:40 AM CDT for 4 counties in Oklahoma. It took effect at Apr 22, 2022, 12:00 PM CDT. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2022, 2:40 AM CDT (07:40 UTC)
- In effect from
- Apr 22, 2022, 12:00 PM CDT
- Expired
- Apr 23, 2022, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 5:20 PM CDT | NON-TSTM WND GST 60 | 3 Ssw Freedom, OK | |
| Apr 22, 10:55 PM CDT | NON-TSTM WND GST 65 | 7 Wnw Seiling, OK | |
| Apr 23, 12:10 AM CDT | NON-TSTM WND GST 58 | 2 Sw Gage, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.2
The text
As transmitted.
600 WWUS74 KOUN 220740 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 240 AM CDT Fri Apr 22 2022 OKZ004-005-009-010-222300- /O.UPG.KOUN.HW.A.0003.220422T1700Z-220423T0600Z/ /O.NEW.KOUN.HW.W.0006.220422T1700Z-220423T0600Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 240 AM CDT Fri Apr 22 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Harper, Woods, Ellis and Woodward Counties. * WHEN...From noon today to 1 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ020-026-222300- /O.EXB.KOUN.WI.Y.0020.220422T1700Z-220423T0600Z/ Payne-Lincoln- Including the cities of Stillwater, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 240 AM CDT Fri Apr 22 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 30 mph with gusts up to 4 mph expected. * WHERE...Payne and Lincoln Counties. * WHEN...From noon today to 1 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006>008-011>019-021>025-027>029-033>039-044-045-TXZ083>090- 222300- /O.EXT.KOUN.WI.Y.0020.220422T1700Z-220423T0600Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Beckham-Washita-Caddo-Canadian-Oklahoma- Grady-McClain-Cleveland-Harmon-Greer-Kiowa-Jackson-Tillman- Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 240 AM CDT Fri Apr 22 2022 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest, southern, southwest and western Oklahoma and northern Texas. * WHEN...From noon today to 1 AM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
757 WWUS74 KOUN 221757 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1257 PM CDT Fri Apr 22 2022 OKZ004-005-009-010-231200- /O.EXB.KOUN.WI.Y.0020.220423T0600Z-220424T0000Z/ /O.CON.KOUN.HW.W.0006.000000T0000Z-220423T0600Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 1257 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT SATURDAY... * WHAT...For the High Wind Warning, south winds 30 to 35 mph with gusts up to 60 mph. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Harper, Woods, Ellis and Woodward Counties. * WHEN...For the High Wind Warning, until 1 AM CDT Saturday. For the Wind Advisory, from 1 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ OKZ006>008-011>029-033>039-044-045-TXZ083>090-231200- /O.EXT.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Harmon-Greer-Kiowa- Jackson-Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1257 PM CDT Fri Apr 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southern, southwest and western Oklahoma and northern Texas. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
336 WWUS74 KOUN 230616 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 116 AM CDT Sat Apr 23 2022 OKZ004-005-009-010-231430- /O.EXP.KOUN.HW.W.0006.000000T0000Z-220423T0600Z/ /O.CON.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/ Harper-Woods-Ellis-Woodward- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, and Woodward 116 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Harper, Woods, Ellis and Woodward Counties. * WHEN...1 AM to 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ006>008-011>029-033>039-044-045-TXZ083>090-231430- /O.CON.KOUN.WI.Y.0020.000000T0000Z-220424T0000Z/ Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian- Oklahoma-Lincoln-Grady-McClain-Cleveland-Harmon-Greer-Kiowa- Jackson-Tillman-Comanche-Stephens-Cotton-Jefferson-Hardeman-Foard- Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, Duncan, Walters, Temple, Waurika, Ringling, Ryan, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 116 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southern, southwest and western Oklahoma and northern Texas. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Apr 22, 2:31 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 22, 2:31 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
231 AM CDT Fri Apr 22 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 227 AM CDT Fri Apr 22 2022
Strong south winds will continue to strengthen during the day today
as pressure falls occur across the High Plains as a large scale
trough moves toward the area from the west. A Wind Advisory has
already been issued for much of central and western parts of
Oklahoma and western north Texas and may need to add a county or two
to the advisory. Will also go ahead and upgrade the High Wind Watch
to a warning. Thought about adding a few counties to the High Wind
Warning, but cloud cover and deeper mixing may remain confined to
the far northwest. However later shifts will need to monitor for the
possible need to expand.
Although moisture will be in place across entire area, hot and
windy conditions will combine with drought conditions to elevate
fire weather conditions across southwest Oklahoma and western
north Texas. Will issue a fire danger statement for this area for
today.
Otherwise, dryline looks to remain well west of the area through the
day and will act as the main focus for afternoon and evening
thunderstorm development to the west/northwest of the area. As
stronger piece of energy moves through the base of the trough and
into the central Plains the dryline begins to shift east toward the
area. Although still appears that most of the activity will be north
of Oklahoma, could see best chance for storms moving into northwest
Oklahoma after midnight Friday night.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 227 AM CDT Fri Apr 22 2022
Another shortwave moves through the base of the larger trough as we
go into the day Saturday. As this occurs it will push dryline
further east into the body of the state. Some convection could
linger through the day Saturday, which may limit the overall
development of more substantial instability, but highest
probabilities of strong to severe storms in the area appears to be
Saturday afternoon and evening across central sections of Oklahoma
southward into north Texas.
Meanwhile to the west of the dryline and to the south of the
advancing cold front, a very warm, windy and dry airmass will create
a period of critical to extreme fire weather conditions. A Fire
Weather Watch will be issued for portions of western Oklahoma for
Saturday afternoon.
As upper wave lifts to the northeast Saturday night, surface cold
front will gradually shift south and east through the area. This
front may stall providing a continued chance of rain and storms
across mainly southeast/sough central Oklahoma southward into north
Texas. Heavy rainfall will be possible Sunday through Sunday night
before the front finally shifts south of the area taking the rain
chances with it.
A cooler, more tranquil weather pattern should take shape for early
next week, before unfortunately gusty south winds return mid-week
along with warmer temperatures.
&&
.AVIATION...
(00Z TAFS)
Issued at 957 PM CDT Thu Apr 21 2022
Strong and gusty south winds will persist though the TAF period.
LLWS is expected at some sites tonight. MVFR ceilings are expected
to move northward into Oklahoma before or around sunrise Friday
before becoming scattered later in the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 82 64 77 55 / 0 10 60 50
Hobart OK 86 64 86 51 / 10 20 30 10
Wichita Falls TX 88 65 86 59 / 0 10 40 40
Gage OK 85 60 83 46 / 10 50 10 0
Ponca City OK 83 65 76 51 / 0 20 70 40
Durant OK 83 62 81 63 / 0 0 20 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 1 AM CDT Saturday for
OKZ006>008-011>029-033>039-044-045.
Fire Weather Watch from Saturday afternoon through Saturday
evening for OKZ004-005-009-010-014>016-021-022-033>036.
High Wind Warning from noon today to 1 AM CDT Saturday for
OKZ004-005-009-010.
TX...Wind Advisory from noon today to 1 AM CDT Saturday for
TXZ083>090.
Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ083-084.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...09Hazardous weather outlook, Apr 21, 8:45 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 845 PM CDT Thu Apr 21 2022 OKZ004>048-050>052-TXZ083>090-221115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 845 PM CDT Thu Apr 21 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The highest chance for thunderstorms will be Friday night through Sunday. There is a risk for strong to severe thunderstorms across western Oklahoma late Friday evening into the overnight hours. The risk for severe weather will shift eastward on Saturday with the greatest risk across central and north central Oklahoma. The risk for severe weather will decrease with time as thunderstorms move southeast Sunday night into early Monday. .Fire Weather... Elevated fire weather conditions are possible Friday afternoon, primarily across western Oklahoma and north Texas. Near-critical to critical fire weather conditions are possible Saturday afternoon across western Oklahoma and far western north Texas. Occasional elevated fire weather conditions may occur across western Oklahoma Sunday through Wednesday afternoons. .Strong Winds... Gusty southerly winds in excess of 40 mph are expected across at least western and northern Oklahoma Friday afternoon and evening. Wind gusts over 60 mph are possible across northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:45 AM CDT | Fire Weather Watch | OUN | Beckham, Custer, Dewey, Ellis, Greer, Harmon and 7 more | 24 hr |
Nearby
High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.